Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 6, 2012, 2:25 PM CDT for Stone County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 2:25 PM CDT (19:25 UTC)
- Expired
- May 6, 2012, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
County Stone County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WWUS83 KSGF 061925
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SUN MAY 6 2012
MOZ103-062000-
STONE MO-
225 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING ACROSS WESTERN BARRY
COUNTY...MOVING EAST AT 15 MPH. QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.
BOATERS OR CAMPERS ON OR NEAR TABLE ROCK LAKE...SHOULD BE
AWARE...THAT THIS LINE OF STORMS COULD MOVE ACROSS THE LAKE AREA
WITHIN THE NEXT HOUR TO HOUR AND A HALF.
THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING
HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3650 9358 3682 9357 3682 9361 3690 9361
3692 9360 3691 9334 3682 9334 3682 9331
3667 9330 3664 9331 3650 9332 3649 9333
TIME...MOT...LOC 1923Z 267DEG 15KT 3681 9395 3651 9396
$$
CRAMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 6, 2:08 PM CDT, 17 minutes earlier.
Area forecast discussion, May 6, 2:08 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 208 PM CDT SUN MAY 6 2012 ...MESOSCALE CONVECTIVE DISCUSSION... THE NATIONAL WEATHER SERVICE WILL BE MONITORING FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND THIS EVENING. AN OUTFLOW BOUNDARY CONTINUES TO MOVE ACROSS SOUTHWEST MISSOURI...AND WILL NEED TO BE WATCHED CLOSELY FOR SEVERE THUNDERSTORM DEVELOPMENT. AN EXTREMELY UNSTABLE ENVIRONMENT EXISTS ACROSS SOUTHERN AND CENTRAL MISSOURI. RUC SUGGESTS THAT 4000 J/KG OF MIXED LAYER CAPE IS NOW PRESENT FOR UPDRAFTS TO WORK WITH. THE ONE MITIGATING FACTOR IS SHEAR VALUES...WHICH ARE VERY LOW. DEEP LAYER SHEAR IS ONLY ABOUT 10 TO 20 KNOTS...WHILE LOW LEVEL HELICITIES ARE UNDER 50 M2S2. THE PRIMARY RISK WITH STORMS THAT DEVELOP WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH...AND LARGE HAIL TO THE SIZE OF GOLF BALLS. A 0-4KM THETA E DIFFERENTIAL RANGING BETWEEN 35 AND 40 DEGREES...SUGGESTS A HIGH LIKELIHOOD OF DOWNBURSTS. CURRENTLY...THE LINE SEGMENT MOVING INTO BARRY COUNTY WILL HAVE A HIGH RISK FOR PRODUCING DAMAGING WIND GUSTS. WE WILL NEED TO MONITOR FOR IMPACTS OVER TABLE ROCK LAKE...AS MANY BOATERS ARE ON THE LAKE THIS AFTERNOON. THIS STORM IS CATCHING ABOUT 25 KNOTS OF 0-3 KM SHEAR...WITH A NEAR PERPENDICULAR INTERACTION...WHICH COULD INCREASE THE STRENGTH OF THE LINE SEGMENT FOR THE NEXT HOUR OR SO. CRAMER && .DISCUSSION... IT LOOKS TO BE A MESSY NEXT 24 TO 36 HOURS ACROSS THE CWA AS WEAKLY ORGANIZED CONVECTION MOVES THROUGH THE AREA. ONCE THIS APPROACHING SYSTEM MOVES THROUGH HOWEVER...A COMFORTABLE STRETCH OF SPRING WEATHER APPEARS TO BE ON TAP FOR THE REGION. STARTING OUT EARLY THIS MORNING...RATHER COMPLEX BUT GENERALLY WEAK SOUTHWEST FLOW IS IN PLACE ALOFT OVER THE AREA. AT THE SURFACE...LOW PRESSURE CONTINUES TO ORGANIZE OVER THE HIGH PLAINS...WITH EXPANSIVE SURFACE TROUGHING EXTENDING INTO THE NORTHERN PLAINS ALONG A SHARPENING SURFACE FRONT. A LARGE LINEAR MCS HAD DEVELOPED OVERNIGHT FROM NEBRASKA THROUGH MUCH OF SOUTHERN MINNESOTA. OUTFLOW HAS SURGED WELL AHEAD OF THIS CONVECTION AS OF 07Z THIS MORNING...AND THIS BOUNDARY WILL LIKELY BE THE INITIAL FOCUS FOR CONVECTION OVER THE SGF CWA BY MIDDAY. SUSPECT THAT THIS BOUNDARY WILL BEGIN TO IMPINGE ON THE NORTHWESTERN PERIPHERY OF THE CWA BETWEEN 18Z AND 21Z TODAY...ABOUT THE TIME THAT A VERY UNSTABLE AIRMASS WILL BE EFFECTIVELY UNCAPPED. ONCE SURFACE INHIBITION ERODES...LIFT ALONG THE OUTFLOW WILL HAVE A VERY WARM AND MOIST LOW LEVEL AIRMASS AVAILABLE TO TAP INTO...WITH RATHER STEEP MID LEVEL LAPSE RATES ALOFT. AS A RESULT...4000+ J/KG OF SFC CAPE WILL BE COMMON OVER THE REGION...WITH FORECAST SOUNDINGS SUGGESTING NEARLY 1000 J/KG AVAILABLE THROUGH THE HAIL GROWTH LAYER. WHILE INSTABILITY WILL BE HIGH TO EXTREME IN NATURE...OVERALL WEAK BULK SHEAR VALUES (AROUND 20 KTS THROUGH 0-6 KM LAYER) WILL MAKE CONVECTIVE ORGANIZATION DIFFICULT TO COME BY. WITH THAT IN MIND...DO BELIEVE THE GREATEST SEVERE THREAT WILL BE FROM LARGE (PERHAPS VERY LARGE IN A FEW INSTANCES) HAIL AS STORMS INITIALLY DEVELOP...AS WELL AS LOCALIZED DOWNBURSTS DUE TO PRECIP LOADING PROCESSES. THE TORNADO THREAT APPEARS QUITE LOW AT THIS TIME...THOUGH ANY STORM MERGERS AND/OR BOUNDARY INTERACTIONS THAT MAY ACT TO LOCALLY INCREASE HELICITY VALUES WILL NEED TO BE WATCHED VERY VERY CAREFULLY...DUE TO THE VERY HIGH INSTABILITY ALREADY IN PLACE. ALONG WITH THE SEVERE WEATHER THREAT...WILL ALSO NEED TO BE MINDFUL OF HEAVY RAIN POTENTIAL. OVERALL STORM MOTIONS ARE EXPECTED TO BE RATHER SLOW...AS WELL AS BOUNDARY-PARALLEL. WHEN COMBINED WITH PWAT VALUES APPROACHING 2 INCHES...THIS SUGGESTS THAT HEAVY RAIN/FLASH FLOODING COULD BE POSSIBLE IN AT LEAST A LOCALIZED FASHION. MOST FAVORED AREA FOR THIS WILL BE WEST OF U.S. 65 AND NORTH OF I-44...WHERE HEAVY RAIN FELL LAST WEEK. FOR THE REMAINDER OF THE AREA...HOPEFULLY THIS WILL SIMPLY SERVE AS A MUCH NEEDED DOSE OF RAINFALL. MUCH OF TODAY'S INITIAL CONVECTION WILL BE WELL AHEAD OF THE SYNOPTIC COLD FRONT...WHICH LOOKS TO SLOWLY MAKE ITS WAY ACROSS THE CWA THROUGH MID MORNING MONDAY. RIGHT NOW...IT IS SOMEWHAT UNCLEAR AS HOW CONVECTION WILL EVOLVE THROUGH THE OVERNIGHT HOURS INTO MONDAY MORNING. SUSPECT THAT EITHER NEW OUTFLOW WILL SERVE AS THE FOCUS...OR ELSE ADDITIONAL DEVELOPMENT WILL BE REALIZED ALONG THE ACTUAL FRONT THROUGH THE OVERNIGHT HOURS. HAVE MAINTAINED HIGH POPS THROUGH MONDAY MORNING TO ACCOUNT...THOUGH DO THINK THAT THE OVERALL SEVERE WEATHER THREAT SHOULD DECREASE A BIT THROUGH THE OVERNIGHT HOURS TONIGHT. AS ALLUDED TO ABOVE...SYNOPTIC FRONT SHOULD FINALLY CLEAR THE CWA BY MIDDAY MONDAY...WITH HIGH PRESSURE THEN TAKING CONTROL FOR MOST OF THE REMAINDER OF THE WEEK. THIS LOOKS TO RESULT IN SOME OF THE MOST COMFORTABLE CONDITIONS WE'VE SEEN IN QUITE A WHILE ACROSS THE REGION...WITH NEAR NORMAL HIGHS IN THE LOW 70S AND LOW TEMPS IN THE LOW 50S. BOXELL && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL NEED TO MONITOR RADAR TRENDS THIS AFTERNOON...THIS EVENING...AND THROUGH TONIGHT. A COLD FRONT IS APPROACHING THE REGION...WHICH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. ANY SHOWER OR THUNDERSTORM THAT DIRECTLY IMPACTS AN AIRFIELD...COULD CAUSE SOME VERY GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THE ENVIRONMENT THIS AFTERNOON AND EVENING WILL BE IDEAL FOR DOWNBURST WIND GUSTS. RAIN WILL EXIT THE REGION AFTER MIDNIGHT TONIGHT...GIVING WAY TO FAIR WEATHER FOR SEVERAL DAYS STARTING TOMORROW MORNING. AS THE FRONT SHIFTS THROUGH SOUTHERN MISSOURI TONIGHT...SURFACE WINDS WILL SHIFT TO THE WEST AND NORTHWEST. CRAMER && .CLIMATE... RECORD HIGHS AND WARM LOWS THROUGH THE WEEKEND... MAY 6TH... SITE...REC HIGH...REC WARM LOW SGF....90/1952...73/2007 JLN....90/2007...73/1940 UNO....89/1949...69/2007 VIH....88/1956...68/2007 BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 6, 12:58 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT SUN MAY 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS THIS AFTERNOON. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE PRIMARY HAZARDS. LOCALIZED FLASH FLOODING CAN ALSO BE EXPECTED. THESE STORMS WILL INITIALLY DEVELOP ALONG AN OUTFLOW BOUNDARY THIS AFTERNOON AS IT PUSHES EAST ACROSS THE MISSOURI OZARKS AND INTERACTS WITH HIGH LEVELS OF INSTABILITY. ADDITIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING AND TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS THE COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS COULD ALSO BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY RISKS. THUNDERSTORMS MAY MOVE ACROSS THE SAME LOCATIONS LATE THIS AFTERNOON AND TONIGHT RESULTING IN THE POTENTIAL OF SOME FLASH FLOODING. THERE WILL BE SOME SCATTERED AREAS WHERE AFTERNOON HEAT INDICES REACH THE MID 90S OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE MISSOURI OZARKS AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 6, 2:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL WHEATON 36.76N 94.06W
05/06/2012 E0.75 INCH BARRY MO FIRE DEPT/RESCUE
&&
HATCHSpecial weather statement, May 6, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SUN MAY 6 2012
MOZ103-062000-
STONE MO-
225 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING ACROSS WESTERN BARRY
COUNTY...MOVING EAST AT 15 MPH. QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS.
BOATERS OR CAMPERS ON OR NEAR TABLE ROCK LAKE...SHOULD BE
AWARE...THAT THIS LINE OF STORMS COULD MOVE ACROSS THE LAKE AREA
WITHIN THE NEXT HOUR TO HOUR AND A HALF.
THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING
HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3650 9358 3682 9357 3682 9361 3690 9361
3692 9360 3691 9334 3682 9334 3682 9331
3667 9330 3664 9331 3650 9332 3649 9333
TIME...MOT...LOC 1923Z 267DEG 15KT 3681 9395 3651 9396
CRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 44 min |
| May 6, 4:13 PM CDT | Special Weather Statement | SGF | Vernon | 32 min |
| May 6, 4:25 PM CDT | Special Weather Statement | SGF | Dade | 35 min |
| May 6, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| May 6, 4:57 PM CDT | Special Weather Statement | SGF | Cedar | 33 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 31 min |
| May 6, 5:31 PM CDT | Flash Flood Warning | SGF | Vernon | 3 hr |
| May 6, 6:43 PM CDT | Special Weather Statement | SGF | Morgan | 32 min |
| May 6, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 41 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.